Alert archive / Kansas / Tornado Warnings in 2009
Tornado Warning 37, NWS Wichita, KS
NWS Wichita, KS issued this tornado warning at Jun 15, 2009, 6:25 PM CDT for Chase County, Marion County, Kansas. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2009, 6:25 PM CDT (23:25 UTC)
- Expired
- Jun 15, 2009, 7:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Chase County, KS, Marion County, KS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 6:49 PM CDT | FUNNEL CLOUD | 5 N Burns, KS | CONE FUNNEL 3/4 WAY TO GROUND |
| Jun 15, 6:49 PM CDT | FUNNEL CLOUD | 6 N Burns, KS | 3/4 WAY TO GROUND....HAS LIFTED SINCE, LOOKING NORTH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 6:01 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 278 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KICT 152325 TORICT KSC017-115-160030- /O.NEW.KICT.TO.W.0037.090615T2325Z-090616T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE WICHITA KS 625 PM CDT MON JUN 15 2009 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * TORNADO WARNING FOR... WESTERN CHASE COUNTY IN CENTRAL KANSAS. SOUTHEASTERN MARION COUNTY IN CENTRAL KANSAS. * UNTIL 730 PM CDT. * AT 625 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR FLORENCE...OR 10 MILES SOUTHEAST OF MARION...MOVING NORTHEAST AT 15 MPH. * LOCATIONS WITHIN THE WARNING INCLUDE... CEDAR POINT...ELMDALE...FLORENCE...MATFIELD GREEN...WONSEVU. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. MOVE INTO YOUR TORNADO SHELTER NOW IF NO UNDERGROUND SHELTER IS AVAILABLE...MOVE INTO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY STRUCTURE. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING FOR SOUTHEASTERN KANSAS. && LAT...LON 3840 9667 3811 9645 3813 9699 3822 9708 TIME...MOT...LOC 2325Z 222DEG 12KT 3823 9693 $$ BILLINGS
4 follow-up statements
000 WWUS53 KICT 152337 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 637 PM CDT MON JUN 15 2009 KSC017-115-160030- /O.CON.KICT.TO.W.0037.000000T0000Z-090616T0030Z/ MARION KS-CHASE KS- 637 PM CDT MON JUN 15 2009 ...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL CHASE AND SOUTHEASTERN MARION COUNTIES UNTIL 730 PM CDT... AT 637 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR FLORENCE...OR 10 MILES SOUTHEAST OF MARION...MOVING NORTHEAST AT 20 MPH. THE DANGEROUS STORM WILL BE... NEAR CEDAR POINT BY 655 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING FOR SOUTHEASTERN KANSAS. && LAT...LON 3840 9667 3811 9645 3813 9699 3822 9708 TIME...MOT...LOC 2338Z 235DEG 17KT 3822 9692 $$ JAKUB
000 WWUS53 KICT 152352 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 652 PM CDT MON JUN 15 2009 KSC017-115-160030- /O.CON.KICT.TO.W.0037.000000T0000Z-090616T0030Z/ MARION KS-CHASE KS- 652 PM CDT MON JUN 15 2009 ...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL CHASE AND SOUTHEASTERN MARION COUNTIES UNTIL 730 PM CDT... AT 651 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR FLORENCE...OR 10 MILES SOUTHEAST OF MARION...MOVING NORTHEAST AT 5 MPH. THE DANGEROUS STORM WILL BE... NEAR CEDAR POINT BY 725 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRAINED SPOTTERS HAVE REPORTED FUNNEL CLOUDS WITH THIS STORM NORTH OF BURNS HEADING TOWARDS FLORENCE. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING FOR SOUTHEASTERN KANSAS. && LAT...LON 3815 9695 3824 9704 3840 9667 3811 9645 TIME...MOT...LOC 2351Z 224DEG 6KT 3823 9690 $$ JAKUB
000 WWUS53 KICT 160006 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 706 PM CDT MON JUN 15 2009 KSC017-115-160030- /O.CON.KICT.TO.W.0037.000000T0000Z-090616T0030Z/ MARION KS-CHASE KS- 706 PM CDT MON JUN 15 2009 ...A TORNADO WARNING REMAINS IN EFFECT FOR WESTERN CHASE AND EASTERN MARION COUNTIES UNTIL 730 PM CDT... AT 706 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 3 MILES NORTHEAST OF FLORENCE...OR 10 MILES SOUTHEAST OF MARION...MOVING NORTHEAST AT 10 MPH. THE DANGEROUS STORM WILL BE... NEAR CEDAR POINT BY 725 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING FOR SOUTHEASTERN KANSAS. && LAT...LON 3818 9687 3826 9698 3840 9667 3818 9652 TIME...MOT...LOC 0006Z 224DEG 8KT 3825 9688 $$ JAKUB
000 WWUS53 KICT 160016 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 716 PM CDT MON JUN 15 2009 KSC115-160026- /O.CAN.KICT.TO.W.0037.000000T0000Z-090616T0030Z/ MARION KS- 716 PM CDT MON JUN 15 2009 ...THE TORNADO WARNING FOR EASTERN MARION COUNTY HAS BEEN CANCELLED... AT 716 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA...AND NO LONGER POSES AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING FOR SOUTHEASTERN KANSAS. LAT...LON 3819 9682 3833 9683 3840 9667 3818 9652 TIME...MOT...LOC 0016Z 239DEG 21KT 3829 9679 $$ KSC017-160030- /O.CON.KICT.TO.W.0037.000000T0000Z-090616T0030Z/ CHASE KS- 716 PM CDT MON JUN 15 2009 ...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL CHASE COUNTY UNTIL 730 PM CDT... AT 716 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR CEDAR POINT...OR 13 MILES EAST OF MARION...MOVING NORTHEAST AT 25 MPH. THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL CHASE COUNTY...INCLUDING CEDAR POINT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING FOR SOUTHEASTERN KANSAS. && LAT...LON 3819 9682 3833 9683 3840 9667 3818 9652 TIME...MOT...LOC 0016Z 239DEG 21KT 3829 9679 $$ JAKUB
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Jun 15, 3:16 PM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jun 15, 3:16 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 316 PM CDT MON JUN 15 2009 .DISCUSSION... THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE SEVERE STORM POTENTIAL THIS EVENING...THEN AGAIN ON THURSDAY NIGHT AND FRIDAY. TONIGHT: LATEST VISIBLE IMAGERY WAS SHOWING A CLUSTER OF SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPING OVER WESTERN OKLAHOMA. THIS ACTIVITY LOOKS TO BE RATHER CAPPED AND ELEVATED AT THIS TIME...AND MAY REMAIN THAT WAY THROUGH MUCH OF THE AFTERNOON. HOWEVER...LOOKING AT THE LATEST LAPS ANALYSIS IT APPEARS LIKE THE MIXED LAYER CONVECTIVE INHIBITION IS LESS ACROSS AREAS EAST OF THE TURNPIKE. IF THIS CLUSTER CAN HOLD TOGETHER...THEN IT MAY BE ABLE TO BECOME SEVERE ONCE IT MOVES INTO AREAS OF THE TURNPIKE. ALTHOUGH...WE ARE NOT REAL CONFIDENT IN THIS OCCURRING. THE MAIN FOCUS APPEARS TO BE IN SOUTHWEST KANSAS STRETCHING INTO THE TEXAS PANHANDLE WHERE QUITE A BIT OF CUMULUS DEVELOPMENT IS TAKING PLACE IN ASSOCIATION WITH AN UPPER LEVEL POTENTIAL VORTICITY ANOMALY. THIS POTENTIAL VORTICITY ANOMALY SHOULD STIR UP QUITE A BIT CONVECTION THIS AFTERNOON IN WESTERN KANSAS AND THE OKLAHOMA PANHANDLE THIS AFTERNOON. PUTTING ALL OF THIS TOGETHER IT APPEARS LIKE WE COULD SEE A FEW ISOLATED STORMS LATE THIS AFTERNOON...EARLY THIS EVENING. IF THESE STORMS DEVELOP...THEY WILL MOST LIKELY BE SUPERCELLULAR WITH EVEN AN ISOLATED TORNADO THREAT...ESPECIALLY IF THE LOW LEVEL FLOW BACKS AHEAD OF THE CELLS. LATER TONIGHT IS A TOUGH CALL ON THE TRACK OF THE MESOSCALE CONVECTIVE SYSTEM (MCS). AT THIS POINT...WE DO NOT FEEL COMFORTABLE ENOUGH TO FOCUS ON ANY PARTICULAR AREA. ALTHOUGH...THE BEST CHANCE FOR A LONG LIVED MCS APPEARS TO BE IN CENTRAL KANSAS ON THE SOUTHERN EDGE OF WESTERLIES. SOUTH CENTRAL AND SOUTHEAST KANSAS ON THE OTHER HAND IS NOT OUT OF THE WOODS ESPECIALLY WITH SUCH HIGH INSTABILITY IN PLACE...GOOD 850MB STORM RELATIVE FLOW. A STRONG COLD POOL COULD ALSO DEVELOP WHICH MAY CAUSE A PROLONGED WIND EVENT. WE ALSO WENT AHEAD AND ISSUED A FLASH FLOOD WATCH FOR THE ENTIRE AREA TONIGHT...DUE TO HIGH PRECIPITABLE WATER VALUES IN PLACE. TUESDAY-TUESDAY NIGHT: THE BULK OF THE CONVECTION SHOULD MOVE OUT OF THE PICTURE MAINLY BEFORE DAYBREAK ON TUESDAY...BUT THERE MAY BE A FEW LINGERING SHOWERS AND STORMS IN SOUTHEAST KANSAS. THE REMAINDER OF THE AREA WILL SEE A FAIRLY NICE DAY WITH COOLER CONDITIONS. THERE IS A SMALL CHANCE OF SHOWERS AND THUNDERSTORMS LATE TUESDAY NIGHT AS SOME ISENTROPIC LIFT DEVELOPS ALONG A BAROCLINIC ZONE BETWEEN 310-315K. HOWEVER... THERE IS NOT MUCH IN THE WAY OF UPPER LEVEL SUPPORT. WITH SOME INSTABILITY IN PLACE...WE PLAN ON KEEPING SMALL CHANCES OF THUNDERSTORMS MAINLY AFTER MIDNIGHT. WEDNESDAY-MONDAY: THE NEXT STORM SYSTEM APPEARS TO MOVE OUT OF THE ROCKIES THURSDAY NIGHT AND FRIDAY MORNING. THIS STORM SYSTEM WILL PUSH THE FRONTAL BOUNDARY SOUTH THROUGH THE AREA. AS A RESULT...MORE STRONG TO SEVERE STORMS WILL BE POSSIBLE DURING THIS TIMEFRAME. BEYOND THIS PERIOD...THE UPPER LEVEL RIDGE IS EXPECTED TO BUILD OVER THE AREA AND BRING BACK HOT AND HUMID CONDITIONS THIS WEEKEND. COX && .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU A STATIONARY BOUNDARY SPANS MUCH OF THE NORTHERN SECTIONS OF THE FORECAST AREA. THIS AREA WILL BE THE FOCUS OF A DECENT CUMULUS FIELD. ELSEWHERE...WARM TEMPERATURES AND AN APPROACHING LOW PRESSURE SYSTEM WILL PROVIDE THE POTENTIAL FOR THUNDERSTORMS LATE THIS AFTERNOON ACROSS PORTIONS OF SOUTH CENTRAL AND CENTRAL KANSAS. THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND POSSIBLY A TORNADO. LATER THIS EVENING AND OVERNIGHT...THE SURFACE LOW CURRENTLY IN SW KANSAS WILL MOVE EASTWARD A KICK OFF ANOTHER ROUND OF NOCTURNAL STORMS. ONCE AGAIN...LARGE HAIL WILL BE THE PRIMARY CULPRIT. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 67 92 69 98 / 70 10 20 10 HUTCHINSON 65 91 68 98 / 70 10 20 10 NEWTON 66 91 68 95 / 70 20 20 20 ELDORADO 66 91 69 95 / 70 20 20 20 WINFIELD-KWLD 69 92 70 98 / 60 10 20 10 RUSSELL 64 88 66 98 / 80 10 20 10 GREAT BEND 64 89 67 99 / 80 10 20 10 SALINA 65 89 67 97 / 80 10 20 20 MCPHERSON 65 90 68 97 / 80 10 20 10 COFFEYVILLE 70 90 70 97 / 70 20 20 20 CHANUTE 68 89 69 94 / 70 20 20 20 IOLA 66 89 69 93 / 80 20 20 20 PARSONS-KPPF 69 90 70 95 / 70 20 20 20 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH TUESDAY MORNING FOR KSZ032-033-047>053-067>072-082-083-091>096-098>100. &&
Hazardous weather outlook, Jun 15, 4:33 PM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 433 PM CDT MON JUN 15 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-161000- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 433 PM CDT MON JUN 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT A FEW ISOLATED SEVERE STORMS WILL DEVELOP OVER PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS THIS EVENING. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL UP TO BASEBALL SIZE...DAMAGING WINDS AND POSSIBLY A COUPLE OF TORNADOES. LATER TONIGHT A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS WESTERN KANSAS AND MOVE EAST THROUGH CENTRAL AND SOUTHEAST KANSAS. THE PRIMARY THREAT WITH THIS CLUSTER OF STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. THESE THUNDERSTORMS WILL ALSO PRODUCE HIGH RAINFALL RATES WHICH MAY YIELD TO FLASH FLOODING. SEE THE LATEST FLASH FLOOD WATCH FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FEW STRONG THUNDERSTORMS ARE POSSIBLE OVER THE AREA TUESDAY NIGHT. THE MAIN THREAT WITH THESE STORMS WILL BE DIME SIZE HAIL AND GUSTY WINDS UP TO 50 MPH. THE CHANCES ARE INCREASING THAT STRONG TO SEVERE THUNDERSTORMS WILL RETURN TO KANSAS THURSDAY NIGHT AS A COLD FRONT SURGES SOUTHEAST ACROSS THE STATE. THEREFORE...ONE SHOULD MONITOR LATER FORECASTS FOR FURTHER UPDATES. HOT & VERY HUMID WEATHER WILL PESTER THE REGION THE MIDDLE OF THE WEEK...ESPECIALLY WEDNESDAY AND THURSDAY...WHEN AFTERNOON HEAT INDICES ARE LIKELY TO REACH 100 TO 105. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING AND OVERNIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COX/ES
In the hours before
Local storm report, Jun 15, 5:53 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
553 PM CDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM HAIL 4 W AUGUSTA 37.69N 97.05W
06/15/2009 E1.75 INCH BUTLER KS EMERGENCY MNGR
KWCH TRAINED SPOTTER ALSO REPORTING GOLF BALL HAIL AT
THIS LOCATION.
&&
CWHLocal storm report, Jun 15, 5:56 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
556 PM CDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM HAIL 4 W AUGUSTA 37.69N 97.05W
06/15/2009 E2.00 INCH BUTLER KS BROADCAST MEDIA
REPORT FROM KWCH TRAINED SPOTTER.
&&
CWHLocal storm report, Jun 15, 6:04 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
604 PM CDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM HAIL 5 E PEABODY 38.17N 97.01W
06/15/2009 M1.00 INCH MARION KS PUBLIC
&&
MAHLocal storm report, Jun 15, 6:13 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
613 PM CDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM HAIL EL DORADO 37.82N 96.86W
06/15/2009 E1.00 INCH BUTLER KS EMERGENCY MNGR
&&
CWHSpecial weather statement, Jun 15, 6:13 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 613 PM CDT MON JUN 15 2009 KSZ033-152345- LINCOLN- 613 PM CDT MON JUN 15 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR LINCOLN COUNTY... AT 613 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF SYLVAN GROVE...OR 13 MILES SOUTHWEST OF LINCOLN...AND MOVING NORTHEAST AT 30 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. BILLINGS
Local storm report, Jun 15, 6:16 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
616 PM CDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM HAIL FLORENCE 38.24N 96.93W
06/15/2009 M1.25 INCH MARION KS EMERGENCY MNGR
QUARTER TO HALF-DOLLAR SIZE HAIL
&&
MAHThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 10:09 PM CDT | Severe Thunderstorm Warning | ICT | Kingman | 15 min |
| Jun 14, 10:15 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 60 min |
| Jun 14, 10:38 PM CDT | Tornado Warning | ICT | Harper | 50 min |
| Jun 14, 11:17 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 58 min |
| Jun 14, 11:32 PM CDT | Tornado Warning | ICT | Sumner | 43 min |
| Jun 15, 12:16 AM CDT | Severe Thunderstorm Warning | ICT | Sumner | 44 min |
| Jun 15, 12:58 AM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 62 min |
| Jun 15, 1:32 AM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, McPherson, Rice, Saline | 58 min |
| Jun 15, 1:35 AM CDT | Tornado Warning | ICT | Cowley | 40 min |
| Jun 15, 1:50 AM CDT | Tornado Warning | ICT | McPherson, Saline | 55 min |
| Jun 15, 2:17 AM CDT | Tornado Warning | ICT | Chautauqua, Cowley | 24 min |
| Jun 15, 2:21 AM CDT | Flash Flood Warning | ICT | Sumner | 6 hr |
| Jun 15, 2:35 AM CDT | Severe Thunderstorm Warning | ICT | McPherson | 18 min |
| Jun 15, 3:51 PM CDT | Flash Flood Watch | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 15 hr |
| Jun 15, 5:34 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 56 min |
| Jun 15, 5:56 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 64 min |
| Jun 15, 6:03 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood | 42 min |
| Jun 15, 6:17 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 28 min |
| Jun 15, 6:28 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 62 min |
| Jun 15, 6:30 PM CDT | Tornado Warning | ICT | Butler | 45 min |
| Jun 15, 6:40 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Greenwood | 31 min |
| Jun 15, 6:43 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 16 min |
| Jun 15, 6:55 PM CDT | Tornado Warning | ICT | Butler | 50 min |
Nearby
Tornado Warnings in Kansas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.